Communications in Mathematical Physics

, Volume 330, Issue 1, pp 107–122 | Cite as

A New Approach to the Lenard–Magri Scheme of Integrability

  • Alberto De SoleEmail author
  • Victor G. Kac
  • Refik Turhan


We develop a new approach to the Lenard–Magri scheme of integrability of bi-Hamiltonian PDEs, when one of the Poisson structures is a strongly skew-adjoint differential operator.


Poisson Bracket Poisson Structure Hamiltonian Equation Hamiltonian Vector Casimir Element 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. BDSK09.
    Barakat A., De Sole A., Kac V.G.: Poisson vertex algebras in the theory of Hamiltonian equations. Jpn. J. Math. 4(2), 141–252 (2009)zbMATHMathSciNetGoogle Scholar
  2. DSK12.
    De Sole A., Kac V.G.: Essential variational Poisson cohomology. Commun. Math. Phys. 313(3), 837–864 (2012)ADSCrossRefzbMATHGoogle Scholar
  3. DSK13.
    De Sole A., Kac V.G.: The variational Poisson cohomology. Jpn. J. Math. 8, 1–145 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  4. DSK13a.
    De Sole A., Kac V.G.: Non-local Poisson structures and applications to the theory of integrable systems. Jpn. J. Math. 8(2), 233–347 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  5. Dor93.
    Dorfman, I.: Dirac structures and integrability of nonlinear evolution equations. In: Nonlinear Science: Theory and Applications Wiley, Chichester (1993)Google Scholar
  6. Ito82.
    Ito M.: Symmetries and conservation laws of a coupled nonlinear wave equation. Phys. Lett. A 91(7), 335–338 (1982)ADSCrossRefMathSciNetGoogle Scholar
  7. Mag78.
    Magri F.: A simple model of the integrable Hamiltonian equation. J. Math. Phys. 19(5), 1156–1162 (1978)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  8. MNW07.
    Mikhailov A.V., Novikov V.S., Wang J.P.: On classification of integrable nonevolutionary equations. Stud. Appl. Math. 118(4), 419–457 (2007)CrossRefMathSciNetGoogle Scholar
  9. MNW09.
    Mikhailov, A.V., Novikov, V.S., Wang, J.P.: Symbolic representation and classification of integrable systems. In: “Algebraic Theory of Differential Equations”, pp. 156–216. London Mathematical Society Lecture Note Series, vol. 357. Cambridge University Press, Cambridge (2009)Google Scholar
  10. Olv93.
    Olver, P.: Applications of Lie groups to differential equations, 2nd edn. In: Graduate Texts in Mathematics, vol. 107. Springer, New York (1993)Google Scholar
  11. Wan09.
    Wang J.P.: Lenard scheme for two-dimensional periodic Volterra chain. J. Math. Phys. 50(2), 023506 (2009)ADSCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  • Alberto De Sole
    • 1
    • 2
    Email author
  • Victor G. Kac
    • 2
    • 3
  • Refik Turhan
    • 4
  1. 1.Dipartimento di MatematicaUniversità di Roma “La Sapienza”RomeItaly
  2. 2.IHESBures sur YvetteFrance
  3. 3.Department of MathematicsM.I.T.CambridgeUSA
  4. 4.Department of Engineering PhysicsAnkara UniversityAnkaraTurkey

Personalised recommendations